Osaka Journal of Mathematics

Knotted trivalent graphs and construction of the LMO invariant from triangulations

Tadayuki Watanabe

Full-text: Open access


We give a Turaev-Viro type construction for the LMO invariant. More precisely, we construct an invariant of closed oriented 3-manifolds from data of their spines or their simplicial decompositions and the values of Kontsevich invariant of the unknotted tetrahedron and the Hopf link by using Bar-Natan and Thurston's operations.

Article information

Osaka J. Math. Volume 44, Number 2 (2007), 351-362.

First available: 5 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57M27: Invariants of knots and 3-manifolds
Secondary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}


Watanabe, Tadayuki. Knotted trivalent graphs and construction of the LMO invariant from triangulations. Osaka Journal of Mathematics 44 (2007), no. 2, 351--362.

Export citation


  • D. Bar-Natan, S. Garoufalidis, L. Rozansky and D.P. Thurston: The Å rhus integral of rational homology 3-spheres. I, Selecta Math. (N.S.) 8 (2002), 315--339.
  • B.G. Casler: An imbedding theorem for connected $3$-manifolds with boundary, Proc. Amer. Math. Soc. 16 (1965), 559--566.
  • K. Habiro and T.T.Q. Le: in preparation.
  • T. Kuriya: On the LMO conjecture, preprint, 2003.
  • T.T.Q. Le: Quantum invariants of $3$-manifolds: integrality, splittng, and perturbarive expansion; in Proceedings of the Pacific Institute for the Mathematical Sciences Workshop ``Invariants of Three-Manifolds'' (Calgary, AB, 1999), Topology Appl. 127 (2003), 125--152.
  • T.T.Q. Le, J. Murakami and T. Ohtsuki: On a universal perturbative invariant of $3$-manifolds, Topology 37 (1998), 539--574.
  • S.V. Matveev: Transformations of special spines, and the Zeeman conjecture, Math. USSR-Izv. 31 (1988), 423--434.
  • J. Murakami and T. Ohtsuki: Topological quantum field theory for the universal quantum invariant, Comm. Math. Phys. 188 (1997), 501--520.
  • T. Ohtsuki: The perturbative $\mathrm{SO}(3)$ invariant of rational homology $3$-spheres recovers from the universal perturbative invariant, Topology 39 (2000), 1103--1135.
  • T. Ohtsuki: Quantum Invariants---A Study of Knots, 3-Manifolds, and Their Sets, Series on Knots and Everything 29, World Scientific Publishing Co. Inc., 2002.
  • R. Piergallini: Standard moves for the standard polyhedra and spines, Rend. Circ. Mat. Palermo (2) Suppl. 37 (1988), 391--414.
  • J. Roberts: Skein theory and Turaev-Viro invariants, Topology 34 (1995), 771--787.
  • N. Reshetikhin and V. Turaev: Invariants of $3$-maniolds via link polynomials and quantum groups, Invent. Math. 103 (1991), 547--597.
  • D.P. Thurston: The algebra of knotted trivalent graphs and Turaev's shadow world; in Invariants of knots and 3-manifolds (Kyoto, 2001), Geom. Topol. Monogr. 4, Geom. Topol. Publ., Coventry, 2002, 337--362.
  • V.G. Turaev: Quantum Invariants of Knots and 3-Manifolds, de Gruyter Studies in Mathematics 18, Walter de Gruyter & Co., Berlin, 1994.
  • V.G. Turaev and O.Ya. Viro: State sum invariants of $3$-manifolds and quantum $6j$-symbols, Topology 31 (1992), 865--902.
  • E. Witten: Quantum field theory and the Jones polynomial, Comm. Math. Phys. 121 (1989), 351--399.